Jump to content


Photo

Zopiclone and Weight


  • Please log in to reply
8 replies to this topic

#1 Woodstock

Woodstock

    New User

  • Members
  • 9 posts
  • LocationEngland

Posted 29 July 2016 - 08:39 PM

Hello insomniacs,

​Does anybody have any experience with regards to the effects that Zopiclone has had on their weight?

​I'm pretty terrified of weight gain caused by medications...... but going through another horrendous period of insomnia, so it's been prescribed by my GP. Am feeling very desperate :(

 

Or does anybody have experience of other sleep meds that haven't caused weight gain?
And which ones to avoid? (Have already bluntly refused to take Mirtazapine)

​Thanks :)



#2 CoffeeJunkie

CoffeeJunkie

    PhD in Forumology

  • Members
  • 6,537 posts
  • LocationIn my own little world.

Posted 29 July 2016 - 11:32 PM

When I was up I was on zopiclne the whole time. I left significantly lighter than when I was admitted. Zero to do with the medication I'm sure, but it certainly didn't make me gain.

Nana Korobi Ya Oki - Fall down seven times, stand up eight.

All the time you have breath in you're body, there is hope.


#3 someone_somewhere

someone_somewhere

    PhD in Forumology

  • Members
  • 2,371 posts

Posted 30 July 2016 - 09:18 AM

I've been on zopiclone about 8 years and mirtazapine for 5 with no breaks and truly don't think either have ever made any difference at all to my weight (I do know that many people report weight gain on mirtazapine though). The most likely thing your GP would prescribe instead of zopiclone is zolpidem which actually did make me get up in the night and binge and not remember it (and is apparently known for this? Why would you prescribe that to someone who already has bulimic behaviours?!) so I would be more worried about that if I were you ;)



#4 Fairy

Fairy

    .⋆☆ * ˚ • ⋆ .

  • Members
  • 1,056 posts
  • LocationUK

Posted 30 July 2016 - 04:55 PM

I've been on and off it for a few years, never noticed any difference with weight or heard of it causing weight gain either. I asked the doctor once and they said no and that a lot of people aren't prescribed it for very long anyway.
I understand the fear of meds causing weight gain, it's pretty much the first thing I ask when offered something new :P But then everyone's body reacts differently to meds anyway...even if it mention weight change as a side-effect doesn't mean it'll happen to you (you prob already know this so sorry if I sound patronising or anything!!) But anyway yup zopiclone's never caused any change for me and it's helped my insomnia SO much. 



#5 Woodstock

Woodstock

    New User

  • Members
  • 9 posts
  • LocationEngland

Posted 31 July 2016 - 08:54 PM

:wub: Thanks, I feel a bit more reassured!

There's so many mixed opinions when you Google it. So confusing.

What about other negative side effects? Any experiences?

I'm getting the bitter taste all day.
Slightly dry mouth.
Muddling my words sometimes when I'm talking.
Mild twingey headache the following day.
Could possibly be making my heart race / mild palpitations.

None are unbearable, but it's a little uncomfortable/irritating.


I just.... REALLY need some sleep. 
Didn't particularly want to go down the medication route.... I feel so desperate and anxious.


If anybody else is reading this, I am still keen to know your experiences regarding weight.  :unsure: 
 



#6 CoffeeJunkie

CoffeeJunkie

    PhD in Forumology

  • Members
  • 6,537 posts
  • LocationIn my own little world.

Posted 31 July 2016 - 09:12 PM

I remember dry mouth, which was pretty intense initially, and definitely word wobbly after taking it (texts were sometimes interesting too!)

Nana Korobi Ya Oki - Fall down seven times, stand up eight.

All the time you have breath in you're body, there is hope.


#7 Wednesday

Wednesday

    PhD in Forumology

  • Members
  • 765 posts
  • LocationNew Zealand

Posted 01 August 2016 - 05:35 AM

I'm a long-term insomniac and have been on zopiclone and/or amitriptyline for about 3 years. Neither of these have effected my weight. Zopiclone causes a bitter taste in my mouth. Amitriptyline causes dehydration for me. The side effects are minimal in comparison to what insomnia was doing to my life. 


Edited by Wednesday, 01 August 2016 - 05:35 AM.


#8 Woodstock

Woodstock

    New User

  • Members
  • 9 posts
  • LocationEngland

Posted 03 August 2016 - 07:03 AM

The side effects are minimal in comparison to what insomnia was doing to my life.


Yes exactly. It is completely debilitating, and taking the Zopiclone kinda seems like the lesser of two evils.


Hmm.... Please forgive my fixation on the weight issue, but in terms of weight LOSS, what is the verdict on that?

Even if it doesn't make me gain weight, could it prevent me from losing? I sort of need to lose about/atleast 1st 7lbs at the moment (ashamed).

Thanks again for the replies, I really appreciate it.

#9 Annie

Annie

    Advanced Member

  • Members
  • 207 posts

Posted 09 August 2016 - 07:52 PM

I have been taking zopiclone since February 2015 and it hasn't affected the way i lose weight and it hasn't caused me to gain weight.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

IPB Skin By Virteq